MAUDE Adverse Event Report: ARTHREX, INC. BURR, STRAIGHT, 19.5MM DIAM. 2.0 MM; BURR,SURGICAL

ARTHREX, INC. BURR, STRAIGHT, 19.5MM DIAM. 2.0 MM; BURR,SURGICAL
Model Number BURR, STRAIGHT, 19.5MM DIAM. 2.0 MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported by a sales representative via sems-06648728 that an ar-300-b201 burr broke in half in two pieces when the surgeon was trying to get the burr as distal as possible during the last pass of the burr.The surgeon immediately removed the remaining burr and handpiece as well as retrieved the broken part of the burr from the patient.An x-ray was utilized to confirm all pieces of the burr were removed from the patient.No patient harm was caused, and there was no delay in the surgery due to this event.The surgeon was able to finish surgery without needing to open another burr.There was no damage caused to the mis handpiece, and the remaining piece of the burr was removed from the device.This was discovered during an mis haglunds removal procedure on (b)(6) 2024, with no reported patient harm.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to prying/leveraging the attachment during use.

Brand Name
BURR, STRAIGHT, 19.5MM DIAM. 2.0 MM
Common Device Name
BURR,SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20213224
Report Number1220246-2024-07606
Device Sequence Number12713169
Product Code LXH
UDI-Device Identifier00888867028654
UDI-Public00888867028654
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBURR, STRAIGHT, 19.5MM DIAM. 2.0 MM
Device Catalogue NumberAR-300-B201
Device Lot Number072319
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2024
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown